If you have little kids who sometimes take pain or fever medications, you will want to check your medicine cabinet for this recall.
Three lots of Infants’ Ibuprofen Concentrated Oral Suspension have been recalled because the concentration in the bottle might be higher than they it is supposed to be.
What does that mean?
Although they are supposed to be at a 50mg per 1.25ml concentration, if it is indeed higher, then if you gave your child 1.25ml, they might get more than just 50mg.
“To date, Tris Pharma, Inc. has not received any reports of adverse events related to the lots of product that are the subject of this recall.”
How much more? We don’t know, since we don’t know what the “potentially” higher concentration might be.
Infants’ Ibuprofen Concentrated Oral Suspension Recall
Fortunately, the recall is limited to just 3 lots of Infants’ Ibuprofen Concentrated Oral Suspension that were made by Tris Pharma, Inc. and sold under the Equate, CVS Health, and Family Wellness brands and sold at Wal-Mart, CVS, and Family Dollar stores.
If you have the recalled Ibuprofen, don’t use it. Contact Tris Pharma for a refund.
And seek medical attention if you think your child got too much Ibuprofen and is having any symptoms, especially nausea, vomiting, epigastric pain, or more rarely, diarrhea.
Fortunately, getting extra Ibuprofen is not usually as dangerous as getting extra Acetaminophen.
Although, of course, neither is good! Be careful when dosing your kids and be sure they need it first.
Oh, and yes, at least in this case, store brand Ibuprofen at Family Dollar and Wal-Mart is the same as store brand Ibuprofen at CVS…
More on Infants’ Ibuprofen Concentrated Oral Suspension Recall
- Press Release – Tris Pharma Issues Voluntary Nationwide Recall of Infants’ Ibuprofen Concentrated Oral Suspension, USP (NSAID) 50 mg per 1.25 mL, Due to Potential Higher Concentrations of Ibuprofen
- FDA – Drug Recalls
- Poison Control
- Pain Relievers: Ibuprofen, Naproxen, and Aspirin Overdose
- Acetaminophen: Take It Safely
Last Updated on December 6, 2018 by Vincent Iannelli, MD